Alert archive / Florida / Red Flag Warnings in 2006

Red Flag Warning 59, NWS Melbourne, FL

May 13, 20066 counties in Florida

NWS Melbourne, FL issued this red flag warning at May 13, 2006, 8:33 PM EDT for 6 counties in Florida. It took effect at May 14, 2006, 12:00 PM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 13, 2006, 8:33 PM EDT (00:33 UTC)
In effect from
May 14, 2006, 12:00 PM EDT
Expired
May 14, 2006, 8:00 PM EDT
In force
8 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 00:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 0.6 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2006-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2006-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -40 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1713 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
-40 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KMLB 140033
RFWMLB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
833 PM EDT SAT MAY 13 2006

...DRY CONDITIONS TO CONTINUE THROUGH SUNDAY...

FLZ041-044>046-053-058-141-144-150000-
/O.UPG.KMLB.FW.A.0050.060514T1700Z-060514T2300Z/
/O.NEW.KMLB.FW.W.0059.060514T1600Z-060515T0000Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-OKEECHOBEE-
COASTAL VOLUSIA-SOUTHERN LAKE-
833 PM EDT SAT MAY 13 2006

...RED FLAG WARNING IN EFFECT FROM 12 PM TO 8 PM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 12 PM TO 8 PM EDT SUNDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

DRY CONDITIONS ARE EXPECTED SUNDAY AFTERNOON...MAINLY WEST OF I-
95. LONG DURATIONS OF LOW RH WILL RESULT IN AN INCREASED FIRE
THREAT. SOUTHWESTERLY WINDS INCREASING TO 12 TO 15 MPH MAY ALSO
SPREAD NEW OR EXISTING WILDFIRES.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS...
LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW
RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW...
OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS.

$$

RW

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at May 13, 3:05 PM EDT, 5 hours 28 minutes earlier.

Area forecast discussion, May 13, 3:05 PM EDT, 5 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
305 PM EDT SAT MAY 13 2006

.DISCUSSION...

ANOTHER GOOD RADIATIONAL COOLING NIGHT UNDER MOSTLY CLEAR SKIES AND
LIGHT/CALM WINDS. DONT EXPECT MINS TO GET AS COOL AS THIS MORNING
BUT LOWS AGAIN DROPPING WELL DOWN INTO THE 60S...AND LIKELY SOME
UPPER 50S. ALTHOUGH MANY PLACES WILL SEE FULL RECOVERY (NEAR 100%)
RH...ATMOS IS TOO DRY TO PRODUCE WIDESPREAD DENSE FOG. LIKE LAST
NIGHT...EXPECT POOLING OF SMOKE AND GROUND FOG IN FIELDS AND LOW
SPOTS. HAVE UNDERCUT GFS MOS TEMPS MOST LOCATIONS...ESP AT MLB.

SUNDAY...MOSTLY SUNNY AND WARMER WITH INCREASING SW WINDS AND A
SLOWER ONSET OF EAST COAST SEA BREEZE. HIGHS NEAR 90 INTERIOR
COUNTIES (INCLUDING DAB) AND MID 80S AT THE BEACHES.

SUN NIGHT-TUE..
LARGE DLM CUT-OFF LOW OVER THE GREAT LAKES/MIDWEST WILL DRIFT NE
THROUGH 00Z WED AS A HI AMP DIGGING SHORT WAVE IN THE H25 JET OVER
THE NE PAC DIVES SOUTH AND BULLWHIPS ITS ENERGY ACROSS THE HI
PLAINS.  EVOLUTION WILL BE SLOW...HOWEVER...AS THE LOW IS TRAPPED
BETWEEN STRONG DLM RIDGING OVER CANADA AND THE NW CARIB.

THE LOW IS PART OF A CLASSIC POSITIVE PNA OSCILLATION...A PHASE
WHICH IS CONDUCIVE TO FROPAS ACROSS THE FL PENINSULA.  THE POSITION
AND PROJECTED PATH OF THE LOW WILL MAINTAIN A WRLY FLOW ACROSS THE
DEEP SOUTH THROUGH THE FIRST PART OF NEXT WEEK...WHICH INITIALLY
WILL PRODUCE ABV CLIMO TEMPS.  HOWEVER...THE STRONG NWRLY FLOW ON
THE BACKSIDE OF THE LOW WILL DRIVE A COLD FRONT DOWN OUT OF OK/AR
AND INTO THE DEEP SOUTH.  SFC-H70 WINDS WILL RESPOND BY BACKING TO
THE SW...WHICH IN TURN WILL TAP HIGH THETA-E AIR OVER THE BAY OF
CAMPECHE AND THE NW CARIB.

COUPLED WITH MOISTURE ALREADY POOLING WITHIN THE FRONTAL TROF...AND
THE ABV CLIMO TEMPS AHEAD OF THE FRONT...IT APPEARS THE POTENTIAL
MOISTURE LOAD FOR THE PREFRONTAL AIRMASS WILL BE HIGH. INDEED...
GFS/MEX NUMERICAL GUIDANCE IS INDICATING LIKELY POPS MON NIGHT/TUE
AS THE FRONT PUSHES THROUGH.  GFS QPF NUMBERS ASSOCD WITH THE FROPA
ARE CLEARLY TOO HIGH...LIKELY THE OLD CONVECTIVE FEEDBACK PROBLEM.
NEVERTHELESS...DO NOT WANT TO UNDERCUT THE NUMBERS TOO MUCH AS THE
WX ELEMENTS ARE IN PLAY FOR A MUCH NEEDED RAIN EVENT EARLY NEXT
WEEK.  WILL REMAIN CLOSE TO PREVIOUS PRECIP FCST ON MON...BUT WILL
BUMP POPS UP TO 50% FOR TUE.

WED-SAT...
LINGERING PRECIP INTO WED WILL BE MINOR AS NWRLY FLOW BEHIND THE
FROPA RETURNS THE STATE TO A DRY WX REGIME...TEMPS NEAR CLIMO.

&&

.MARINE...WINDS COME AROUND TO LIGHT SOUTHWEST OVERNIGHT AS HIGH
PRESSURE MOVES EAST OF FL. WILL SEE AN INCREASING SOUTH TO SOUTHEAST
WINDS SUNDAY WHICH WILL PRODUCE A PRETTY STRONG SEA BREEZE (12-15
KTS) NEAR THE COAST SOUTH OF THE CAPE.

WINDS WILL VEER TO THE SW THROUGH MON AHEAD OF THE ANTICIPATED
FROPA...THOUGH IT APPEARS THE PARENT LOW WILL BE TOO FAR TO THE N TO
SUPPORT SCA WINDS/SEAS OVER THE CWA.  WILL CAP WINDS IN THE
CAUTIONARY RANGE FOR NOW THRU TUE.  GRADUALLY WINDSHIFT TO THE NW
BEHIND THE FRONT...BUT AGAIN...INITIALLY INDICATIONS ARE THE PGRAD
WILL NOT BE TIGHT ENOUGH TO SUPPORT ANYTHING GREATER THAN CAUTIONARY
WINDS/SEAS.

&&

.AVIATION...VFR.

&&

.FIRE WEATHER...CLEAR SKIES AND LIGHT WINDS WILL ALLOW ANOTHER NIGHT
OF GOOD RADIATIONAL COOLING AND THE DEVELOPMENT OF PATCHY GROUND FOG
ESPECIALLY IN THE VICINITY OF ONGOING FIRES. HOWEVER...THE
ATMOSPHERE APPEARS TOO DRY TO FORM WIDESPREAD DENSE FOG. A VERY DRY
AIR MASS WILL REMAIN ENTRENCHED ACROSS CENTRAL FLORIDA SUNDAY.
RELATIVE HUMIDITY VALUES ARE EXPECTED TO FALL BELOW 35 PERCENT FOR 5
TO 8 HOURS OVER THE INTERIOR COUNTIES INCLUDING ALL OF VOLUSIA. AS A
RESULT...A RED FLAG WARNING IS IN EFFECT THERE. WIDESPREAD MIN RH
VALUES BETWEEN 25 AND 30% CAN BE EXPECTED IN THE WARNING AREA. WIND
WILL ALSO BE A CONCERN AS SOUTHWEST WINDS INCREASE NEAR 15 MPH. THE
SEA BREEZE WILL DEVELOP AND PUSH SLOWLY INLAND FIRST ALONG THE
TREASURE COAST AND THEN WORK ITS WAY UP THE COAST REACHING IMMEDIATE
COASTAL VOLUSIA LATE IN THE DAY.

THERE IS A CHANCE FOR LIGHTNING STORMS TO DEVELOP BOTH MONDAY AND
ESPECIALLY TUESDAY AHEAD OF A FRONTAL BOUNDARY...WITH THE PRIMARY
THREATS BEING THE DANGERS POSED BY CLOUD TO GROUND LIGHTNING...
WHICH INCLUDES IGNITION OF NEW WILDFIRES. DRIER AIR IS FORECAST TO
OVERSPREAD THE AREA WEDNESDAY AND CONTINUE THE REMAINDER OF THE
WEEK WITH WINDS GENERALLY AT OR BELOW 10 MPH.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  58  89  63  85 /   0  10  10  30
MCO  61  90  65  86 /   0  10  10  30
MLB  62  87  66  86 /   0  10  10  30
VRB  62  87  67  86 /   0  10  10  30

&&

.MLB WATCHES/WARNINGS/ADVISORIES...

...RED FLAG WARNING UNTIL 8PM FOR LAKE/SEMINOLE/INLAND VOLUSIA/
   ORANGE/OSCEOLA/OKEECHOBEE COUNTIES.

...RED FLAG WARNING NOON-8PM SUNDAY LAKE/SEMINOLE/VOLUSIA/
   ORANGE/OSCEOLA/OKEECHOBEE COUNTIES.

&&

SHORT TERM...KELLY
LONG TERM....BRAGAW
Hazardous weather outlook, May 13, 5:16 AM EDT, 15 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
516 AM EDT SAT MAY 13 2006

AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
132100-
COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM-
COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE-
WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
516 AM EDT SAT MAY 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT...

...FIRE WEATHER IMPACT...
A VERY DRY AIR MASS WILL REMAIN ENTRENCHED ACROSS THE INTERIOR
COUNTIES OF EAST CENTRAL FLORIDA TODAY. RELATIVE HUMIDITY VALUES
THERE ARE EXPECTED TO FALL BELOW 35 PERCENT FOR 4 TO 6 HOURS. EVEN
THOUGH WINDS ARE FORECAST TO REMAIN AT OR BELOW 10 MPH MOST OF THE
DAY...DUE TO THE DRY GROUND CONDITIONS...THE FIRE DANGER TODAY
WILL BE ELEVATED TO MODERATE LEVELS.

A WIND SHIFT TO THE NORTHEAST OR EAST AND A RISE IN RELATIVE
HUMIDITY WILL OCCUR DURING THE AFTERNOON OVER THE COASTAL COUNTIES
AND PUSH WESTWARD INTO THE INTERIOR LATE IN THE DAY...ESPECIALLY
ACROSS OKEECHOBEE COUNTY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
AN ELEVATED FIRE DANGER WILL PERSIST INTO SUNDAY OVER THE INTERIOR
COUNTIES PLUS COASTAL SECTIONS OF VOLUSIA COUNTY DUE TO STRENGTHENING
SOUTHWEST WINDS...WHICH COULD APPROACH 15 MPH. THERE IS A CHANCE
FOR LIGHTNING STORMS TO DEVELOP BOTH MONDAY AND TUESDAY AFTERNOONS...
WITH THE PRIMARY THREATS BEING THE DANGERS POSED BY CLOUD TO GROUND
LIGHTNING...WHICH INCLUDES IGNITION OF NEW WILDFIRES.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

CRISTALDI

Nearby

Red Flag Warnings in Florida, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.